Richard Timothy Durrett

Richard Timothy Durrett
  • James B. Duke Professor of Mathematics
  • Professor of Mathematics
  • Director of Graduate Studies of Mathematics
External address: 105 Physics Building, Box 90320, Durham, NC 27708-0320
Internal office address: Dept Of Math, Box 90320, Durham, NC 27708-0320
Phone: (919) 660-6970

Research Areas and Keywords

Biological Modeling
population genetics, selective sweeps, stepping stone models, interacting particle systems, contact processes, spatial ecological models, cancer modeling, tumor heterogeneity
probability, stochastic processes, random graphs, dynamics on networks, dynamics of networks
Education & Training
  • Ph.D., Stanford University 1976

Durrett, R. "Some features of the spread of epidemics and information on a random graph." Proceedings of the National Academy of Sciences of the United States of America 107.10 (March 2010): 4491-4498. Full Text

Durrett, R, and Moseley, S. "Evolution of resistance and progression to disease during clonal expansion of cancer." Theoretical Population Biology 77.1 (February 2010): 42-48. Full Text

Durrett, R, Foo, J, Leder, K, Mayberry, J, and Michor, F. "Evolutionary dynamics of tumor progression with random fitness values." Theoretical Population Biology 78.1 (2010): 54-66. Full Text

Chatterjee, S, and Durrett, R. "Contact processes on random graphs with power law degree distributions have critical value 0." The Annals of Probability 37.6 (November 2009): 2332-2356. Full Text

Chan, B, Durrett, R, and Lanchier, N. "Coexistence for a multitype contact process with seasons." Annals of Applied Probability 19.5 (2009): 1921-1943. Full Text

Durrett, R, and Schmidt, D. "Reply to Michael Behe." Genetics 181.2 (2009): 821-822. Full Text

Durrett, R, Schmidt, D, and Schweinsberg, J. "A waiting time problem arising from the study of multi-stage carcinogenesis." Annals of Applied Probability 19.2 (2009): 676-718. Full Text

Durrett, R. "SPecial invited paper coexistence in stochastic spatial models." Annals of Applied Probability 19.2 (2009): 477-496. Full Text

Chan, B, Durrett, R, and Lanchier, N. "Coexistence in a particle system with seasons." Ann. Appl. Probab. 19 (2009): 1921-1943. (Academic Article)

Durrett, R, and Remenik, D. "Chaos in a spatial epidemic model." Annals of Applied Probability 19.4 (2009): 1656-1685. Full Text